Alert archive / Alaska / High Wind Warnings in 2008

High Wind Warning 26, NWS Anchorage, AK

December 26, 2008

NWS Anchorage, AK issued this high wind warning at Dec 26, 2008, 10:07 AM AKST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 10:07 AM AKST (19:07 UTC)
Expired
Dec 26, 2008, 10:00 PM AKST
In force
12 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 261907
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1007 AM AKST FRI DEC 26 2008

AKZ171-270200-
/X.NEW.PAFC.HW.W.0026.081226T1907Z-081227T0200Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1007 AM AKST FRI DEC 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM AKST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM AKST THIS AFTERNOON. 

A STRONG LOW IN THE GULF OF ALASKA AND STRONG HIGH PRESSURE
BUILDING INTO THE BERING SEA ARE COMBINING TO CREATE STRONG
NORTHWEST WINDS OVER KODIAK ISLAND. NORTHWEST WINDS 50 TO 70 MPH
WITH GUSTS TO 90 MPH THROUGH CHANNELED TERRAIN ARE OCCURRING AND
WILL CONTINUE UNTIL LATE THIS AFTERNOON. WINDS WILL GRADUALLY
WEAKEN OVERNIGHT INTO SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
2 follow-up statements
000 
WWAK71 PAFC 270100
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKST FRI DEC 26 2008

AKZ171-270700-
/X.EXT.PAFC.HW.W.0026.000000T0000Z-081227T0700Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
400 PM AKST FRI DEC 26 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM AKST TONIGHT...

A STRONG LOW IN THE GULF OF ALASKA AND STRONG HIGH PRESSURE
BUILDING INTO THE BERING SEA ARE COMBINING TO CREATE STRONG
NORTHWEST WINDS OVER KODIAK ISLAND. NORTHWEST WINDS 50 TO 65 MPH
WITH GUSTS TO 80 MPH THROUGH CHANNELED TERRAIN ARE OCCURRING AND
WILL CONTINUE UNTIL LATE THIS EVENING. WINDS WILL GRADUALLY
WEAKEN OVERNIGHT INTO SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 270713
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1013 PM AKST FRI DEC 26 2008

AKZ171-270815-
/X.EXP.PAFC.HW.W.0026.000000T0000Z-081227T0700Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1013 PM AKST FRI DEC 26 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR KODIAK ISLAND IS NO LONGER IN EFFECT.
THE LOW PRESSURE SYSTEM IN THE GULF OF ALASKA HAS SIGNIFICANTLY
WEAKENED. THE NORTHWEST WINDS OVER KODIAK ISLAND HAVE DIMINISHED
TO LESS THAN 60 MPH AND WILL FURTHER WEAKEN THROUGHOUT SATURDAY
AND SATURDAY NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Dec 26, 5:00 AM AKST, 5 hours 7 minutes earlier.

Area forecast discussion, Dec 26, 5:00 AM AKST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST FRI DEC 26 2008

.MODEL DISCUSSION...
MODELS IN GOOD AGREEMENT WITH ONE ANOTHER THROUGH 156 HOURS. ALSO
GOOD RUN TO RUN CONSISTENCY. GFS OPERATIONAL CHOICE.

.UPPER LEVELS...
PREDOMINANT FEATURES ALOFT THROUGH 60 HOURS ARE A DEEPENING LONG WAVE
TROUGH OVER MAINLAND ALASKA AND THE GULF OF ALASKA AND A
STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE CENTRAL BERING SEA.

.SURFACE FEATURES...
A 973 MB LOW JUST SOUTH OF THE EASTERN GULF COAST WILL DRIFT
SOUTHWARD AND WEAKEN TO 989 MB BY SUN MORNING. A RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE CENTRAL BERING SEA BY THIS AFTERNOON AND
THEN PERSIST INTO THE COMING WEEK. A SIGNIFICANT WEATHER FRONT WILL
MOVE INTO THE WESTERN ALEUTIANS FRIDAY NIGHT THEN STALL OUT AND
GRADUALLY DISSIPATE BY SUN EVENING.

.SOUTHCENTRAL ALASKA...
SNOW TAPERING OFF THROUGHOUT THE DAY TODAY ACROSS SOUTHCENTRAL AND
SOUTHWESTERN ALASKA. WINDS HAVE SHIFTED TO THE NORTHWEST AND ARE
EXPECTED TO INCREASE RAPIDLY THIS MORNING.
GAP WINDS WILL BE THE PRIMARY CONCERN TODAY AND THROUGH THE WEEKEND
FOR SOUTHCENTRAL ALASKA. BLIZ CONDS FORECAST TO DEVELOP THIS MORNING
IN SNOW SHOWERS AND BLOWING SNOW THROUGH PORTAGE VALLEY...IN
WHITTIER...AND THROUGH THOMPSON PASS.

.SOUTHWESTERN ALASKA...
KUSKOKWIM SNOW EVENT IS RAPDILY TAPERING OFF. UNFORTUNATELY NO RECENT
SPOTTER REPORTS BUT STORM TOTAL SNOWFALL AMOUNTS ESTIMATED TO BE
AROUND 6 INCHES. GUSTY NORTH WINDS COMBINED WITH SCATTERED SNOW
SHOWERS TODAY WILL DECREASE VISIBILITIES ALONG THE COAST THROUGH THIS
AFTERNOON. SKIES CLEARING THIS EVENING...BUT GUSTY WINDS PERSISTING
THROUGH MOST OF THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZ 125 135.
MARINE...GALES 120 121 129 160 165 170 171 175 176 179 180
         STORMS 130 132 138 140 141 150 155
         HEAVY SPRAY 129 130 132 138 140 141 150 160 165 180 185
FIRE WEATHER...NONE.

ASB DEC 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:00 PM AKSTGale WarningAFC6 days
Dec 25, 4:00 PM AKSTGale WarningAFC60 hr
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC6 days
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC6 days
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Dec 25, 4:17 PM AKSTBlizzard WarningAFC37 hr
Dec 25, 4:48 PM AKSTGale WarningAFC6 days
Dec 25, 7:42 PM AKSTHeavy Freezing Spray WarningAFC8 hr
Dec 26, 4:00 AM AKSTSmall Craft AdvisoryAFC115 min
Dec 26, 4:00 AM AKSTSmall Craft AdvisoryAFC3 days
Dec 26, 4:00 AM AKSTHeavy Freezing Spray WarningAFC5 days
Dec 26, 5:55 AM AKSTGale WarningAFC10 hr
Dec 26, 10:07 AM AKSTStorm WarningAFC18 hr

Nearby

High Wind Warnings in Alaska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.